Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 77, NWS Nashville, TN

March 27, 20174 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 2:39 PM CDT for 4 counties in Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2017, 2:39 PM CDT (19:39 UTC)
Expired
Mar 27, 2017, 3:15 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:08 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WUUS54 KOHX 271939
SVROHX
TNC083-085-125-161-272030-
/O.NEW.KOHX.SV.W.0077.170327T1939Z-170327T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
239 PM CDT MON MAR 27 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Western Montgomery County in Middle Tennessee...
  Stewart County in Middle Tennessee...
  Houston County in Middle Tennessee...
  Northern Humphreys County in Middle Tennessee...

* Until 330 PM CDT

* At 239 PM CDT, severe thunderstorms were located along a line 
  extending from near Big Rock to near Waverly, moving northeast at 
  25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Camden, Dover, Erin, Clarksville, Tennessee Ridge, Big Rock,
  Cumberland City, Houston County Airport, Land Between The Lakes,
  Indian Mound, Palmyra and Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 8785 3663 8785 3664 8734 3633 8749
      3633 8751 3620 8756 3609 8795 3615 8792
      3622 8795 3630 8795 3643 8805 3667 8797
TIME...MOT...LOC 1939Z 245DEG 23KT 3664 8771 3618 8788 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger
3 follow-up statements
144 
WWUS54 KOHX 271951
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
251 PM CDT MON MAR 27 2017

TNC083-085-125-161-272030-
/O.CON.KOHX.SV.W.0077.000000T0000Z-170327T2030Z/
Montgomery TN-Stewart TN-Houston TN-Humphreys TN-
251 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN MONTGOMERY...STEWART...HOUSTON AND NORTHERN HUMPHREYS
COUNTIES...

At 251 PM CDT, severe thunderstorms were located along a line 
extending from Fort Campbell North to Tennessee Ridge, moving east 
at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Camden, Dover, Erin, Clarksville, Tennessee Ridge, Big Rock,
Cumberland City, Houston County Airport, Indian Mound, Palmyra and
Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3663 8785 3664 8734 3633 8749 3633 8751
      3620 8756 3609 8795 3615 8792 3622 8795
      3630 8795 3640 8802
TIME...MOT...LOC 1951Z 259DEG 21KT 3663 8761 3623 8781 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger
824 
WWUS54 KOHX 271959
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
259 PM CDT MON MAR 27 2017

TNC083-085-125-161-272030-
/O.CON.KOHX.SV.W.0077.000000T0000Z-170327T2030Z/
Montgomery TN-Stewart TN-Houston TN-Humphreys TN-
259 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN MONTGOMERY...EASTERN STEWART...HOUSTON AND NORTHERN
HUMPHREYS COUNTIES...

At 259 PM CDT, severe thunderstorms were located along a line
extending from near Fort Campbell North to 8 miles northwest of
Waverly, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Camden, Dover, Erin, Clarksville, Tennessee Ridge, Big Rock,
Cumberland City, Houston County Airport, Indian Mound, Palmyra and
Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3664 8734 3633 8749 3633 8751 3620 8756
      3609 8795 3615 8792 3622 8795 3630 8795
      3634 8798 3663 8774
TIME...MOT...LOC 1959Z 270DEG 22KT 3663 8748 3618 8788 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger
516 
WWUS54 KOHX 272015
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
315 PM CDT MON MAR 27 2017

TNC083-085-125-161-272025-
/O.CAN.KOHX.SV.W.0077.000000T0000Z-170327T2030Z/
Montgomery TN-Stewart TN-Houston TN-Humphreys TN-
315 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONTGOMERY...EASTERN
STEWART...HOUSTON AND NORTHERN HUMPHREYS COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 800 PM CDT for
Middle Tennessee.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.

LAT...LON 3664 8734 3633 8749 3633 8751 3620 8756
      3609 8795 3615 8792 3622 8795 3630 8795
      3634 8798 3663 8774
TIME...MOT...LOC 2012Z 245DEG 23KT 3667 8738 3622 8778 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 11:57 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 27, 11:57 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1157 AM CDT Mon Mar 27 2017

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

We continue to expect a very busy afternoon and evening in the wx
department. At mid morning, scattered thunderstorms that had moved
across our northwest counties were moving up across KY. Mid TN had
mostly cloudy, warm, and rather humid conditions, including 60+
dew points up to BNA.

A low pressure system was approaching the Ozarks with numerous
showers and storms ahead of it. As the low pressure continues to
move eastward today, and conditions destabilize, the stage will
be set for severe thunderstorms.

In Mid TN, the early morning storms were associated with elevated
instability, with our 12Z sounding showing a good low level cap.
South winds will continue to bring warm and more humid air into
the area, so that cap will erode, allowing surface based cape to
jump this afternoon, into the 1000-1500 J/kg range. We will see
scattered thunderstorms bubble up quickly by early afternoon. A
few of these could become severe with large hail and damaging
winds.

The severe potential and coverage will increase late afternoon
into the evening. The approaching low pressure will increase deep
layer shear to 40-45KT, helping support sustained updrafts and
perhaps a few supercells, especially in our western counties. This
means isolated tornadoes are possible as well. Short range models
indicate storms will tend to consolidate, with a likely line of
storms with damaging winds crossing the Mid State west to east,
genrally from 6 PM - 10 PM.

&&

.AVIATION...
18Z TAF DISCUSSION.

Numerous showers/storms will affect airports this TAF period
especially later this afternoon/evening. MVFR cigs/vis anticipated
with lower categories and amendments possible. Gusty south to
southwest winds this afternoon will weaken and veer to
west/northwest late in the TAF period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
521 AM CDT Mon Mar 27 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
521 AM CDT Mon Mar 27 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this afternoon and
evening across all of Middle Tennessee. The greatest chance for
severe storms however remains along and west of I-65. Damaging
straight line winds and hail are the main threats. An isolated
brief tornado is possible as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Another round of strong to severe storms is possible in Middle
Tennessee on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary this afternoon and again on
Thursday.

In the hours before

Special weather statement, Mar 27, 1:43 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
143 PM CDT MON MAR 27 2017

TNZ005-271930-
Stewart TN-
143 PM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
230 PM CDT...

At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Murray, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Land Between The Lakes.

A severe thunderstorm watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3666 8785 3663 8785 3663 8779 3650 8805
      3652 8804 3653 8803 3657 8803 3663 8806
      3664 8806 3665 8807 3668 8807
TIME...MOT...LOC 1843Z 228DEG 25KT 3654 8820

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:43 PM CDTSpecial Weather StatementOHXStewart47 min
Mar 27, 1:56 PM CDTSevere Thunderstorm WarningOHXStewart49 min
Mar 27, 2:16 PM CDTSevere Thunderstorm WarningOHXWayne29 min
Mar 27, 3:13 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Robertson, Williamson62 min
Mar 27, 3:17 PM CDTSpecial Weather StatementOHXDickson, Houston, Montgomery28 min
Mar 27, 3:21 PM CDTSpecial Weather StatementOHXGiles, Lawrence, Marshall, Maury54 min
Mar 27, 3:36 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson24 min
Mar 27, 3:39 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall36 min
Mar 27, 3:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson23 min
Mar 27, 3:55 PM CDTSevere Thunderstorm WarningOHXDavidson, Marshall, Rutherford, Williamson35 min
Mar 27, 4:14 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson31 min
Mar 27, 4:19 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson26 min
Mar 27, 4:29 PM CDTSpecial Weather StatementOHXOverton, Putnam46 min
Mar 27, 4:38 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale37 min
Mar 27, 4:42 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren48 min
Mar 27, 4:45 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys30 min
Mar 27, 5:02 PM CDTSpecial Weather StatementOHXClay, Jackson, Overton, Pickett43 min
Mar 27, 5:11 PM CDTSpecial Weather StatementOHXClay, Jackson49 min
Mar 27, 5:15 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
Mar 27, 5:25 PM CDTSevere Thunderstorm WarningOHXPerry50 min
Mar 27, 5:31 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett29 min
Mar 27, 5:39 PM CDTTornado WarningOHXPerry, Wayne25 min
Mar 27, 5:45 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson45 min
Mar 27, 6:01 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery16 min
Mar 27, 6:02 PM CDTTornado WarningOHXHickman, Lewis, Perry28 min
Mar 27, 6:12 PM CDTAreal Flood AdvisoryOHXPerry2 hr
Mar 27, 6:28 PM CDTTornado WarningOHXHickman, Lewis, Maury32 min
Mar 27, 6:43 PM CDTTornado WarningOHXWayne32 min
Mar 27, 6:55 PM CDTSevere Thunderstorm WarningOHXHickman, Marshall, Maury, Williamson50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.